Hair Loss News


Home | Consult Us | Hair Loss News

Hair Loss Article



News Home: Hair Loss Open Topic

Can Lyrica (pregablin) Cause or Speed Up Hair Loss and the Balding Process?- Tuesday, November 03, 2009

Question:

I've been steadily losing my hair since I was 18,. I am now 25. From 23 up until now I have gone from a level 2 to a high level 3/4 on the Norwood Scale of hair loss. My concern is why the loss which has steadily slowed down has recently increased so much recently. There are only two variables that have changed. I have been put on these Lyrica (pregablin) tablets, and also used Courve to cover the balding area. So I was wondering if anyone has had similar experience of suddenly increased hair loss (crown), when it had been steady for so many years beforehand.

Answer:

Though genetics is the number one cause of hair loss, non-genetic factors can also contribute or cause balding to occur. Some medications have been known to carry hair loss as a potential side effect.

Lyrica is an anti-epileptic drug, also known as an anticonvulsant. Lyrica helps to control seizures by slowing down impulses in the brain. It also prevents pain signals from being sent across the nervous system by altering chemicals in the brain. Lyrica is used to control seizures and to treat fibromyalgia. It is also used to treat nerve damage induced pain caused in people with diabetes or herpes zoster and many other conditions.

A rare but possible reported side effect of Lyrica is hair loss. Since you are already experiencing male pattern baldness, it's also very possible that it's simply continuing on its own. However, if you are taking Lyrica and feel you may be among the group experiencing (additional) hair loss as a side effect, you are encouraged to speak with your physician or your health care provider.

Bill Seemiller - Associate Publisher of the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.
To share ideas with other hair loss sufferers visit our Hair Restoration Discussion Forum.






 

Email:
    We Never Share your Info
Researching a Physician
or Treatment?
Search
For Thousands of Forum Posts